i take the medications listed below and something is making me feel itchy. i worry because there is no rash or redness and the sights are on the area where we have lympnodes. under my arm,at my neck under my jaw(this one is the worse as it actually hurts at times i slap or massage the areas for relief) last one in my groin area. lil help from the wonderful sages of drugs.com please???
atorvastatin clonazepam fenofibrate gabapentin metformin mirtazapine quetiapine ranitidine sertraline Depakote Fish Oil vicodin god bless and good health... john
Hi John, I don't profess to be an expert in all your meds, but I do know about Vicodin. It contains an opiate pain reliever, as you know. Opiates (all) release histamines into the blood stream, causing itching in most people, or that is MY experience I should say. But, the lymph nodes being swollen are a bit worrisome, can you ask your gp about this? I think you should have it looked at as soon as you are able. Best wishes John, Lara
I am jittery after seeing the list of medicines.I feel a super Pharmacologist and team of experts may not be able to pinpoint the reason. As long as you are generally good health now, don't be itchy about small ptoblems.Here are my suggestions. 1.Try to reduce dosgaes of vicodin and other supplements and see. 2.Check with your doctor whether all these medicines are absolutely necessary or you can stop one for a week (probably like fenofibrate) and see. 3.Go for Veg diet and take more natural juices and try to detox your system.warm water is Best- 4.Exercise and Meditation is must. 5. can you do some breathing exercises and Yoga / God Bless --have a happy heart--join me on FB-
Vicodin is a notorious one for causing itch with no rash. As the others said, it is from the release of histamine. Most all opioids can do this-some worse than others and hydrocodone, oxycodone and morphine are some of the biggest offenders. When I take opioids, they make the area around my nose itch like mad but the itchiness can be anywhere and is different in different people. You will usually notice the itch start about 30 minutes after taking the drug. Sometimes a reduction in dose can help and sometimes taking an antihistamine helps. Sometimes it can be a matter of switching drugs as some opioids tend to do it worse than others and what offends can be different in different people. For me, morphine doesnt make me itch nearly as bad as oxycodone-oxycodone is the worst offender for me. It is possible to be an allergy but allergy is often accompanied by rash. Opioid itch doesnt cause a rash although some people can scratch their skin raw.
Note when you take the Vicodin and note if the itch is worse right after you take it. If it is then you will know for sure. If not, you may need to see an allergist and do skin testing. It is possible that something else is causing it OR it could be an allergy to a binder (or inert ingredient)in one of your drugs.
Subscribe to receive email notifications whenever new articles are published.
Drugs.com provides accurate and independent information on more than 24,000 prescription drugs, over-the-counter medicines and natural products. This material is provided for educational purposes only and is not intended for medical advice, diagnosis or treatment. Data sources include IBM Watson Micromedex (updated Dec 6th, 2018), Cerner Multum™ (updated Dec 7th, 2018), Wolters Kluwer™ (updated Dec 5th, 2018) and others. To view content sources and attributions, please refer to our editorial policy.